Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 30, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 15, 2014, 3:33 AM EDT for Anson County, Stanly County, North Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2014, 3:33 AM EDT (07:33 UTC)
- Expired
- Apr 15, 2014, 4:30 AM EDT
- In force
- 57 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Anson County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 161 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797
WUUS52 KRAH 150733
SVRRAH
NCC007-167-150830-
/O.NEW.KRAH.SV.W.0030.140415T0733Z-140415T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
333 AM EDT TUE APR 15 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA...
STANLY COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 430 AM EDT
* AT 333 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED 14 MILES WEST OF ANSONVILLE...OR 18 MILES NORTHWEST OF
WADESBORO...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...ANSONVILLE...PLYLER...POLKTON...NORWOOD...BADIN...
OAKBORO...NEW LONDON AND PEACHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3550 8019 3542 8009 3540 8010 3537 8005
3536 8007 3526 8010 3517 8005 3515 8008
3511 8007 3510 8004 3497 8030 3519 8028
3517 8035 3518 8037 3516 8044 3517 8048
TIME...MOT...LOC 0733Z 223DEG 33KT 3508 8037
$$
VINCENT3 follow-up statements
933
WWUS52 KRAH 150748
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
348 AM EDT TUE APR 15 2014
NCC007-167-150830-
/O.CON.KRAH.SV.W.0030.000000T0000Z-140415T0830Z/
ANSON NC-STANLY NC-
348 AM EDT TUE APR 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR NORTHWESTERN ANSON AND EASTERN STANLY COUNTIES...
AT 348 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES WEST OF ANSONVILLE...OR 15 MILES SOUTH OF
ALBEMARLE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...ANSONVILLE...PLYLER...NORWOOD...BADIN AND OAKBORO.
LAT...LON 3539 8028 3544 8019 3542 8009 3540 8010
3537 8005 3536 8007 3526 8010 3517 8005
3515 8008 3511 8007 3509 8011 3501 8030
3519 8028 3517 8035 3518 8035 3521 8034
3529 8032
TIME...MOT...LOC 0748Z 230DEG 38KT 3515 8029
$$
VINCENT930
WWUS52 KRAH 150803
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 AM EDT TUE APR 15 2014
NCC007-150812-
/O.CAN.KRAH.SV.W.0030.000000T0000Z-140415T0830Z/
ANSON NC-
403 AM EDT TUE APR 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ANSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF ANSON COUNTY
INTO EASTERN STANLY COUNTY. THEREFORE...THE SEVERE THUNDERSTORM
WARNING FOR ANSON COUNTY HAS BEEN CANCELLED.
LAT...LON 3531 8022 3541 8017 3541 8010 3537 8005
3536 8007 3526 8010 3517 8005 3515 8008
3519 8011 3519 8013 3517 8013 3517 8015
3515 8017 3516 8020 3519 8022
TIME...MOT...LOC 0802Z 227DEG 25KT 3521 8016
$$
NCC167-150830-
/O.CON.KRAH.SV.W.0030.000000T0000Z-140415T0830Z/
STANLY NC-
403 AM EDT TUE APR 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR SOUTHEASTERN STANLY COUNTY...
AT 402 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTH OF ANSONVILLE...OR 10 MILES SOUTH OF
ALBEMARLE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...NORWOOD AND BADIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR PROTECTION FROM DAMAGING WINDS...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3531 8022 3541 8017 3541 8010 3537 8005
3536 8007 3526 8010 3517 8005 3515 8008
3519 8011 3519 8013 3517 8013 3517 8015
3515 8017 3516 8020 3519 8022
TIME...MOT...LOC 0802Z 227DEG 25KT 3521 8016
$$
VINCENT951
WWUS52 KRAH 150813
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
413 AM EDT TUE APR 15 2014
NCC167-150822-
/O.CAN.KRAH.SV.W.0030.000000T0000Z-140415T0830Z/
STANLY NC-
413 AM EDT TUE APR 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STANLY COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS SIGNIFICANTLY WEAKENED AND
SEVERE WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3531 8022 3541 8017 3541 8010 3537 8005
3536 8007 3526 8010 3517 8005 3515 8008
3519 8011 3519 8013 3517 8013 3517 8015
3515 8017 3516 8020 3519 8022
TIME...MOT...LOC 0810Z 223DEG 33KT 3528 8008
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:32 AM EDT, 1 minute earlier.
Area forecast discussion, Apr 15, 3:32 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
332 AM EDT TUE APR 15 2014
.SYNOPSIS...WARM AND MOIST SOUTHERLY FLOW WILL PERSIST AHEAD OF A
COLD FRONT THAT WILL CROSS THE CAROLINAS THIS AFTERNOON AND EVENING.
UNSEASONABLY STRONG AND COOL HIGH PRESSURE WILL THEN BUILD EAST
ACROSS THE MIDDLE ATLANTIC REGION TONIGHT THROUGH THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 AM TUESDAY...
SURFACE DEWPOINTS IN THE MIDDLE TO UPPER 60S OVER THE SOUTHEASTERN
US WILL CONTINUE TO ADVECT NORTHWARD IN ADVANCE OF A COLD FRONT THAT
STRETCHED AT 07Z FROM NW PA SOUTH SOUTHWESTWARD THROUGH THE EASTERN
TN VALLEY...TO CENTRAL AL...AND THE TRAILING PARENT POSITIVELY-
TILTED UPPER TROUGH AXIS FROM THE WESTERN GREAT LAKES TO THE
SOUTHERN PLAINS. A LARGE AREA OF PRE-FRONTAL CONVECTION HAD
DEVELOPED WELL DOWNSTREAM OF THE FRONT EARLIER MON...AND THE LEADING
EDGE OF THIS ACTIVITY WAS ALREADY LIFTING NORTH ACROSS THE SC BORDER
EARLY THIS MORNING. THIS LARGE AREA OF SHOWERS AND ISOLATED
TRANSIENT MINI-SUPERCELL STRUCTURES...DRIVEN ALONG A STRENGTHENING
LLJ AXIS AND BY A COUPLE OF MCV/S OVER GA...WILL CONTINUE TO SPREAD
NORTH ACROSS THE PIEDMONT THROUGH THE MORNING COMMUTE. THOUGH
INSTABILITY WILL REMAIN RELATIVELY WEAK/AROUND 250 J/KG UNTIL
DIURNAL HEATING AND CONTINUED MOISTURE TRANSPORT OF THE
AFOREMENTIONED MID-UPPER 60S TD/S RESULTS IN FURTHER DESTABILIZATION
BY MIDDAY...LOW AND DEEP SHEAR PROFILES ARE SUPPORTIVE OF CONTINUED
MINI-SUPERCELL STRUCTURES CAPABLE OF PRODUCING STRONG WIND GUSTS AND
PERHAPS EVEN AN ISOLATED TORNADO IN LOCALLY DEEPER CONVECTION.
THE MORE APPRECIABLE SEVERE THREAT - GENERALLY EAST OF US HWY 1 -
WILL EVOLVE DURING THE MIDDAY TO AFTERNOON HOURS AS THE WARMING AND
MOISTENING BL YIELDS 1000-1500 J/KG OF MLCAPE...AND AS THE
AFOREMENTIONED COLD FRONT AND OVERLYING LARGER SCALE FORCING FOR
VERTICAL MOTION ACCOMPANYING THE UPPER TROUGH SPREAD ACROSS CENTRAL
NC BETWEEN 18-22Z THIS AFTERNOON. 1) LINEAR FRONTAL FORCING...2)
FORECAST DEEP SHEAR VECTORS ORIENTED GENERALLY PARALLEL TO THE
FRONT...AND 3) FORECAST HODOGRAPHS THAT STRAIGHTEN WITH TIME (AFTER
DISPLAYING A CYCLONICALLY-CURVED CHARACTER THIS MORNING)... SUGGEST
THE CONVECTIVE MODE WILL TRANSITION TO A MORE LINEAR ONE SUPPORTIVE
OF LINE SEGMENTS AND EMBEDDED TRANSIENT CIRCULATIONS THIS AFTERNOON.
DAMAGING STRAIGHT LINE WINDS WILL CONSEQUENTLY BE THE PRIMARY
THREAT...THOUGH AN ISOLATED TORNADO OR TWO WOULD BE POSSIBLE IF THE
MESOLOW ABOUT 100 MILES SE OF MONTGOMERY AL HOLDS TOGETHER AND
TRACKS THROUGH THE NC PIEDMONT...AS THE 00Z NAM SUGGESTS...AROUND
18Z.
EVEN BEHIND THE PRE-FRONTAL AND FRONTAL CONVECTION...THE TRAILING
UPPER FORCING AND RESULT WESTWARD SLOPE OF THE SATURATED AXIS ACROSS
THE FRONTAL ZONE SUGGESTS SOME POST-FRONTAL LIGHT RAIN - SIMILAR TO
WHAT HAS DEVELOPED OVER THE CENTRAL TN VALLEY THIS MORNING - WILL
LINGER INTO THE EVENING HOURS.
FLASH FLOOD GUIDANCE VALUES BETWEEN 2 AND 3 INCHES ACROSS THE CWA
SUGGESTS FLOODING WILL NOT BE A WIDESPREAD THREAT ENOUGH TO WARRANT
A WATCH...THOUGH A COUPLE OF FLS/S...OR FFW/S MAINLY FOR URBAN
AREAS...MAY ULTIMATELY BE NEEDED.
TEMPERATURES TODAY - STARTING OFF WARM IN THE 65-70 DEGREE RANGE -
WILL BE TRICKY GIVEN THE MULTIPLE ROUNDS OF CONVECTION...FOLLOWED
QUICKLY BY THE FRONTAL PASSAGE. PREVIOUSLY FORECAST UPPER 60S WEST
TO AROUND 80 EAST LOOKS GOOD...WITH A STRONG SOUTHERLY BREEZE WITH
GUSTS TO NEAR 3O MPH...BECOMING A WEST TO NORTHWESTERLY ONE WITH
SIMILARLY STRONG GUSTS LATE THIS AFTERNOON AND EVENING.
MINIMAL ADJUSTMENT NEEDED FOR LOWS IN STRONG CAA TONIGHT...INTO THE
30 TO 37 DEGREE RANGE...COOLEST WEST. THE FREEZE WATCH WILL
CONSEQUENTLY BE UPGRADED TO A WARNING.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 235 AM TUESDAY...
WED AND WED NIGHT: RISING HEIGHTS ALOFT/DNVA AND ASSOCIATED STRONG
SUBSIDENCE WILL RESULT IN FURTHER DEEP LAYER DRYING (SUNSHINE)
WED...FOLLOWED BY GENERALLY NEUTRAL VERTICAL MOTION...BUT WITH A
STILL STRONGLY CAPPED AND RESIDUALLY DRY REGIME OVER OUR REGION
THROUGH WED NIGHT. BENEATH THE STRONG SUBSIDENCE ALOFT...SURFACE
HIGH PRESSURE WILL CONSEQUENTLY BECOME UNSEASONABLY STRONG INTO THE
1040-1045 MB RANGE AS IT BUILDS FROM THE OH VALLEY TO NEW ENGLAND.
COOL NORTHEASTERLY FLOW AND DRY ADIABATIC MIXING THROUGH 900
MB...WITH A COUPLE OF DEGREES ADDED TO ACCOUNT FOR A USUAL SLIGHT
COOL BIAS WITH THIS TECHNIQUE LIKELY IN PART OWING TO A SUPER-
ADIABATIC NEAR SURFACE LAYER...SUPPORTS HIGHS IN THE LOWER TO MIDDLE
50S.
PROJECTED LOW LEVEL THICKNESS VALUES IN THE 1300-1310 METER RANGE AT
12Z THU...WITH OPTIMAL RADIATIONAL COOLING...WOULD SUPPORT MIDDLE
20S. HOWEVER...A PROJECTED 4-6 MB RISE IN MSL PRESSURE WITH THE
STRENGTHENING HIGH WED NIGHT WILL LIKELY MAINTAIN A NORTHEASTERLY
STIRRING FOR MOST AREAS OVERNIGHT...THOUGH WITH TYPICALLY
COOLER/SHELTERED AREA LIKELY TO EXPERIENCE PERIODS OF CALM. IN
ADDITION...MOISTURE ADVECTION IN NORTHEASTERLY FLOW BENEATH THE
CAPPING INVERSION MAY RESULT IN SCT TO BKN LOW CLOUDS MAINLY IN THE
COASTAL PLAIN LATE. AS SUCH...TEMPERATURES ARE APT TO DISPLAY A
RELATIVELY LARGE RANGE...FROM 28-30 DEGREES IN RURAL WESTERN
PIEDMONT LOCATIONS (IN CLOSEST PROXIMITY TO THE RIDGE AXIS) TO
AROUND FREEZING IN URBAN AREAS FROM RDU WESTWARD TO THE TRIAD...TO
33-37 DEGREES IN THE COASTAL PLAIN AND EASTERN SANDHILLS. -MWS
THURSDAY THROUGH THURSDAY NIGHT: THIS PERIOD SHOULD REMAIN DRY WITH
HIGH PRESSURE RIDGING IN FROM THE NORTHEAST...ALTHOUGH EXPECT CLOUDS
TO INCREASE DURING THE EVE/OVERNIGHT...ESPECIALLY ACROSS THE SOUTH
AND EAST...AS A LOW DEVELOPS OFF THE COAST. WITH THE CONTINUED NE
FLOW AND CAA...STILL EXPECT TEMPS TO BE BELOW NORMAL. HOWEVER...
GIVEN LOW-LEVEL THICKNESSES INCREASING FROM THE PREVIOUS NIGHT BY A
GOOD 30-40 METERS...EXPECT TEMPS TO INCREASE BY 5-10 DEGREES...HIGHS
IN THE LOW TO MID 60S AND LOWS IN THE UPPER 30S TO LOW 40S. -KCP
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 AM TUESDAY...
THERE IS STILL A SLIGHT CHANCE OF RAIN ACROSS THE SOUTHEAST FRIDAY
NIGHT/SATURDAY MORNING AS THE ELONGATED LOW OFF THE COAST MOVES AWAY
FROM THE AREA...OTHERWISE THE LATEST GFS AND ECMWF RUNS KEEP THE
FORECAST DRY THROUGH MONDAY. AN UPPER LEVEL LOW SKIRTS NORTH OF
CENTRAL NC SATURDAY NIGHT/SUNDAY. THE GFS IS A BIT MORE AMPLIFIED
WITH THE LOW...BRINGING IT CLOSER TO THE AREA. DESPITE THE STRONG
UPPER LEVEL FORCING AND MOISTURE IN THE UPPER LEVELS...THE DRY AIR
EXPECTED IN THE MID LEVELS MAY BE ENOUGH TO KEEP THINGS DRY. HIGHS
FRIDAY IN THE MID TO UPPER 60S WITH LOWS IN THE MID 40S TO AROUND 50
DEGREES. HIGH PRESSURE TO THE NORTH WILL RIDGE INTO THE AREA SUNDAY
AND MONDAY. ASIDE FROM SOME HIGH CLOUDS...EXPECT EASTER SUNDAY TO BE
DRY AND MOSTLY SUNNY. HIGHS MAINLY IN THE LOW TO MID 70S WITH LOWS
IN THE MID TO UPPER 40S THROUGH THE END OF THE PERIOD.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AS OF 200 AM TUESDAY...
24 HOUR TAF PERIOD: MVFR/IFR CONDITIONS ACROSS THE AREA WILL LIKELY
DECREASE FURTHER INTO IFR/LIFR BY DAYBREAK TUESDAY. HEAVY SHOWERS
AND THUNDERSTORMS ARE APPROACHING FROM THE SOUTHWEST...ALREADY
IMPACTING KINT AND KGSO...AND LIKELY MOVING OVER KFAY AND KRDU OVER
THE NEXT COUPLE HOURS (AND KRWI THEREAFTER). THOUGH IT IS POSSIBLE
THE CIGS MAY IMPROVE SLIGHTLY WITH THESE HEAVY SHOWERS...VISBYS WILL
LIKELY DECREASE. AS ALREADY SEEN AT KINT AND KGSO...SOUTHWEST WINDS
WILL BECOME GUSTY (20-25 KTS) AS THE LOW LEVEL FLOW STRENGTHENS. IF
THERE IS A BREAK IN THE PRECIP TUESDAY MORNING...CONDITIONS MAY
IMPROVE BACK TO MVFR...BUT EXPECT MORE SHOWERS AND THUNDERSTORMS TO
MOVE ACROSS THE AREA AHEAD OF THE COLD FRONT...EXPECTED TO MOVE FROM
WEST TO EAST THROUGH CENTRAL NC DURING THE LATE AFTERNOON/EARLY
EVENING. ALTHOUGH WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE TAF
PERIOD...EXPECT THEM TO VEER TO THE WEST THEN NORTHWEST BEHIND THE
FRONT. CIGS WILL LIFT AND VISBYS WILL IMPROVE BEHIND THE FRONT...
WITH VFR CONDITIONS EXPECTED BY THE END OF THE PERIOD. -KC
LOOKING AHEAD: MOSTLY VFR CONDITIONS WILL PERSIST THROUGH THE END OF
THE WORK WEEK. THERE COULD BE SOME MORNING STRATUS BOTH FRIDAY AND
SATURDAY MORNING AS MOISTURE ONCE AGAIN INCREASES AHEAD OF OUR NEXT
SYSTEM APPROACHING FROM THE SOUTH THIS WEEKEND. -KRD
&&
.CLIMATE...
THE FOLLOWING ARE THE RECORD LOW TEMPERATURES FOR WED AND THU MORNING...
AND THE RECORD LOW MAXIMUM TEMPERATURES FOR WED:
WED 04/16 THU 04/17
LOW/YEAR LOW MAX/YEAR LOW/YEAR
FAY: 28/1943 56/1950 31/1953
GSO: 25/1943 48/1929 29/1953
RDU: 28/1950 46/1890 29/1962
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR NCZ007>010-021>026-038>041-073>077-083-084.
&&
SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...MWS/KCP
LONG TERM...KCP
AVIATION...KCP
CLIMATE...MWSHazardous weather outlook, Apr 14, 3:19 PM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 319 PM EDT MON APR 14 2014 NCZ007>010-021>026-038>041-073>077-083-084-151930- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND- 319 PM EDT MON APR 14 2014 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. A STRONG STORM WITH WIND GUSTS TO 50 MPH COULD OCCUR OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. THERE IS A RISK OF SEVERE THUNDERSTORMS TUESDAY AS A STRONG COLD FRONT APPROACHES FROM THE WEST. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE MAINLY NEAR AND EAST OF HIGHWAY 1. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY THE LATE AFTERNOON. A FREEZE WATCH IS IN EFFECT FOR LATE TUESDAY NIGHT INTO WEDNESDAY MORNING AS TEMPERATURES ARE FORECAST TO FALL TO AT OR SLIGHTLY BELOW FREEZING. A LIGHT FREEZE WILL BE POSSIBLE AGAIN THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY. NCZ011-027-028-042-043-078-085-086-088-089-151930- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 319 PM EDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT. A STRONG STORM WITH WIND GUSTS TO 50 MPH COULD OCCUR LATE TONIGHT INTO EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A RISK OF SEVERE THUNDERSTORMS TUESDAY AS A STRONG COLD FRONT APPROACHES FROM THE WEST. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH TOWARD SUNSET. TEMPERATURES WILL RAPIDLY FALL TUESDAY NIGHT...WITH OVERNIGHT LOWS IN THE LOWER TO MID 30S. A LIGHT FREEZE WILL BE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. ADVISORIES MAY BE NEEDED BOTH TUESDAY NIGHT AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY. DJF
In the hours before
Special weather statement, Apr 15, 3:23 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
323 AM EDT TUE APR 15 2014
NCZ073-083-150800-
ANSON-STANLY-
323 AM EDT TUE APR 15 2014
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN ANSON COUNTY AND
STANLY COUNTY IN CENTRAL NORTH CAROLINA...
UNTIL 400 AM EDT...
AT 322 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 19 MILES WEST OF ANSONVILLE...OR 23 MILES WEST OF
WADESBORO...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...ANSONVILLE...PLYLER...LOCUST...NORWOOD...BADIN...
OAKBORO...STANFIELD...RICHFIELD...NEW LONDON...PEACHLAND AND FINGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND GUSTS OF 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. DOPPLER RADAR HAS INDICATED SOME WEAK
ROTATION WITH THIS STORM. IF THE STORM INTENSIFIES AND ROTATION
STRENGTHENS...A WARNING MAY NEED TO BE ISSUED.
&&
LAT...LON 3549 8030 3550 8018 3547 8016 3546 8011
3540 8010 3537 8005 3536 8007 3526 8010
3516 8006 3513 8008 3511 8006 3498 8030
3520 8028 3517 8032 3518 8037 3516 8041
3518 8050
TIME...MOT...LOC 0722Z 222DEG 38KT 3506 8046
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:27 PM EDT | Special Weather Statement | RAH | Davidson | 33 min |
| Apr 15, 3:23 AM EDT | Special Weather Statement | RAH | Stanly | 37 min |
| Apr 15, 3:57 AM EDT | Special Weather Statement | RAH | Montgomery | 33 min |
| Apr 15, 4:00 AM EDT | Freeze Warning | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 15 more | 29 hr |
| Apr 15, 4:11 AM EDT | Special Weather Statement | RAH | Richmond | 34 min |
| Apr 15, 4:36 AM EDT | Special Weather Statement | RAH | Randolph | 39 min |
| Apr 15, 4:39 AM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Apr 15, 4:49 AM EDT | Special Weather Statement | RAH | Randolph | 56 min |
| Apr 15, 5:11 AM EDT | Special Weather Statement | RAH | Moore, Richmond | 49 min |
| Apr 15, 5:40 AM EDT | Special Weather Statement | RAH | Johnston | 35 min |
| Apr 15, 6:17 AM EDT | Special Weather Statement | RAH | Lee | 28 min |
| Apr 15, 6:32 AM EDT | Special Weather Statement | RAH | Durham | 28 min |
| Apr 15, 7:22 AM EDT | Special Weather Statement | RAH | Sampson | 53 min |
| Apr 15, 8:08 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Sampson, Wayne, Wilson | 67 min |
| Apr 15, 9:02 AM EDT | Special Weather Statement | RAH | Wilson | 28 min |
| Apr 15, 2:39 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 51 min |
| Apr 15, 3:42 PM EDT | Special Weather Statement | RAH | Alamance, Anson, Chatham, Davidson, Durham, Granville and 9 more | 93 min |
| Apr 15, 4:02 PM EDT | Freeze Watch | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 19 more | 24 hr |
| Apr 15, 5:07 PM EDT | Special Weather Statement | RAH | Cumberland, Edgecombe, Franklin, Halifax, Harnett, Hoke and 10 more | 83 min |
| Apr 15, 6:36 PM EDT | Special Weather Statement | RAH | Cumberland, Edgecombe, Halifax, Johnston, Nash, Sampson and 2 more | 84 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.